Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 3, 2005, 8:13 PM CST for McCurtain County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2005, 8:13 PM CST (02:13 UTC)
- Expired
- Jan 4, 2005, 2:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 040218
FFWSHV
OKC089-040815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CST MON JAN 3 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 215 AM CST
* AT 808 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM SHOWERS AND THUNDERSTORMS THAT HAVE OCCURED OVER
MCCURTAIN COUNTY MONDAY EVENING. OFFICIALS REPORT FLOODING OF
LOW WATER BRIDGES THROUGHOUT THE COUNTY...AS WELL AS LOW LYING
AREAS PRONE TO FLASH FLOODING. SHREVEPORT DOPPLER RADAR
ESTIMATES THAT OVER 2 INCHES OF RAINFALL HAVE FALLEN IN WESTERN
PARTS OF THE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGHT
CITY...WATSON...SMITHVILLE...HOCHATOWN...GLOVER...BETHEL AND
BATTIEST.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
MCCURTAIN COUNTY OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 215 AM CST.
LAT...LON 3451 9448 3367 9449 3371 9460 3371 9475
3376 9479 3376 9487 3387 9496 3388 9504
3396 9515 3422 9514 3427 9502 3451 9501
$$1 follow-up statement
000 WGUS74 KSHV 040837 FFSSHV OKC089-040850- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 236 AM CST TUE JAN 4 2005 ...THE FLASH FLOOD WARNING IN EFFECT UNTIL 215 AM CST FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA HAS EXPIRED... ...A FLOOD WATCH FOR FLASH FLOODING CONTINUED IN EFFECT FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 600 AM CST... AT 235 AM CST...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT LOUISIANA...DETECTED SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND ARKANSAS...BUT THESE WERE WELL NORTH OF MCCURTAIN COUNTY...AND NOT CONTRIBUTING WATER TO THE AREA. EARLIER RAINFALL ENDED BEFORE MIDNIGHT...WHICH HAS ALLOWED HIGH WATER TO DRAIN FROM LOW LYING AREAS...LOW WATER CROSSINGS...AND STAGES IN THE RAPID RESPONSE CREEKS AND RIVERS TO LOWER. RAINFALL AMOUNTS AROUND MCCURTAIN COUNTY ENDING AT MIDNIGHT INCLUDED...MT HERMAN 1.62 INCHES...BROKEN BOW 2.89 INCHES...AND IDABEL 1.97 INCHES. THESE RAINFALL AMOUNTS OVER AN AREA THAT HAD NEAR 1.50 INCHES YESTERDAY...SENT SOILS ABOVE THE SATURATION LEVEL. THE STEADY RAINS DURING THE DAY AND INTO THE EVENING ALLOWED A NEARLY 9 FOOT RISE TO OCCUR IN THE GLOVER RIVER BASIN...WHICH ROSE FROM ITS 9 FOOT STAGE AROUND 4 PM TO AROUND 17.43 FEET AROUND 9 PM...WHICH WAS ABOVE THE FLOOD STAGE OF 16 FEET. THE GLOVER RIVER HAD DROPPED BELOW THE FLOOD STAGE LEVEL THIS MORNING. $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:45 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 3, 3:45 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST MON JAN 3 2005
.DISCUSSION...
COLD FRONT TO OUR NW OVER THE WESTERN SECTIONS OF NW TX...INTO
SE OK/EXTREME NW AR...WILL BECOME QUASISTATIONARY THIS EVENING...WITH
THETA-E AXIS EXPECTED TO REMAIN OVER THE NW ZONES TONIGHT AHEAD OF
THE FRONT. THUS...EXPECTING SHOWERS WITH EMBEDDED STORMS TO CONTINUE
TO TRAIN OVER THE SAME AREAS...WHICH HAVE RECEIVED CLOSE TO TWO
INCHES OF RAIN TODAY BASED ON COOP/MESONET SITES...AND THE ADDITIONAL
ONE TO TWO INCHES WHICH FELL SUNDAY. WHILE HEAVY RAINFALL THREAT MAY
BE TEMPORARY THROUGH THIS EVENING...AM WATCHING A STRONG
SHORTWAVE/SPEED MAX OVER BAJA THIS AFTERNOON...WHICH WILL RUSH NE
INTO W TX/OK TONIGHT/TUESDAY MORNING AS LONGWAVE FROM THE UPPER LOW
OFF THE CA COAST COMES ASHORE. ADDITIONAL REDEVELOPMENT IS EXPECTED
ALONG/JUST AHEAD OF THE FRONT LATE TONIGHT AS THIS REGION LIES IN THE
RRQ OF SUBTROPICAL JET...ADDING POSSIBLY TO THE WATER WOES. WILL
EXTEND THE FLOOD WATCH THROUGH TONIGHT FOR OUR NORTHERN 3 COUNTIES
/MCCURTAIN...SEVIER...AND HOWARD/...AS AN ADDITIONAL ONE TO TWO
INCHES OF RAIN WILL BE POSSIBLE...ESPECIALLY IN THE HEAVIER
CONVECTIVE DOWNPOURS. LOW LEVEL FLOW DOES BEGIN TO BACK SOME TUESDAY
AS THE RIDGE IN PLACE WEAKENS AND SHOVED OFF TO THE EAST...WHICH
COULD FORCE BULK OF THE CONVECTION/FRONT A BIT FARTHER TO THE
NORTH...THUS TEMPORARILY ENDING THE HEAVY RAIN THREAT. WITH CAP
STILL EXPECTED TO BE IN PLACE OVER N LA...WILL LOWER POPS TO SLIGHT
CHANCE FOR SHV ZONES...DROPPING POPS FARTHER SOUTHEAST...WITH LOW
CHANCE POPS FOR MUCH OF E TX. COULD SEE MAYBE A FEW BREAKS IN THE
CLOUDS ESPECIALLY OVER N LA/LOWER E TX...SO MAY NOT HAVE WARMED TEMPS
UP ENOUGH...ALTHOUGH WENT A FEW DEGREES ABOVE GUIDANCE.
AS THE LOW OUT WEST OPENS UP TUESDAY NIGHT OVER THE WEST...AND
ENTERS THE PLAINS WEDNESDAY...THIS WILL HELP FORCE THE STATIONARY
FRONTAL BOUNDARY SE INTO THE AREA WEDNESDAY/WEDNESDAY EVENING.
PROGS ARE A LITTLE FASTER WITH THE FROPA THIS TIME AROUND...WITH A
BETTER DEFINED 850MB TROUGH AXIS NOTED FORCING THE ARCTIC BOUNDARY
SE. GOOD MOISTURE FETCH EXPECTED TO REMAIN IN PLACE AS THE FRONT
ENTERS THE REGION...THUS WILL RETAIN LIKELY POPS FOR NW HALF OF THE
AREA WEDNESDAY...WITH CHANCE POPS FARTHER SE. GFS/DGEX SHOWING
FRONT PUSHING TO NEAR THE COAST BY THURSDAY BEFORE STALLING...BUT
SECONDARY LOW THAT FORMS WEDNESDAY ON THE BACKSIDE OF THE ELONGATED
TROUGH AXIS OFF THE CA COAST...COMES ASHORE FRIDAY MORNING...
OPENING UP AND RACING EAST IN THE MORE PROGRESSIVE FLOW PATTERN
SETTING UP...GENERATING OVERRUNNING CONDITIONS ATOP THE FRONT
THURSDAY NIGHT/FRIDAY. WILL RETAIN CHANCE POPS IN THE LATTER
EXTENDED IN UNCERTAIN SW FLOW...ALTHOUGH EMBEDDED SHORTWAVE ENERGY
APPEARS WEAKER THIS RUN THAN IN DAYS PAST.
PRELIMS ARE NEXT...
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 74 63 73 / 30 20 10 50
MLU 62 73 62 75 / 20 10 10 40
DEQ 63 70 61 64 / 80 60 40 70
TXK 63 73 62 69 / 50 30 20 70
ELD 63 74 61 72 / 40 20 10 50
TYR 64 73 64 69 / 40 20 20 60
GGG 64 73 63 70 / 40 20 20 60
LFK 66 78 64 75 / 20 20 10 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH IN EFFECT UNTIL 600 AM CST TUESDAY FOR HOWARD AND
SEVIER COUNTIES.
LA...NONE.
OK...FLOOD WATCH IN EFFECT UNTIL 600 AM CST TUESDAY FOR MCCURTAIN
COUNTY.
TX...NONE.
&&Hazardous weather outlook, Jan 3, 12:00 PM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON JAN 3 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON JAN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS MAINLY EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE NORTHEAST ALONG THE SUBTROPICAL JET STREAM AHEAD OF A COLD FRONT WHICH HAS NEARLY STALLED OVER SOUTHEAST OKLAHOMA INTO SOUTHERN MISSOURI. WHILE THESE STORMS SHOULD NOT BECOME SEVERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... PARTICULARLY OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND PARTS OF NORTHEAST TEXAS. ADDITIONAL RAINFALL AMOUNTS BETWEEN AN INCH AND A HALF...TO ISOLATED THREE INCHES...ARE POSSIBLE IN THOSE AREAS THIS AFTERNOON...WHICH COULD LEAD TO SOME FLOODING...WHERE SOILS ARE ALREADY SATURATED FROM RAINFALL WHICH FELL YESTERDAY. QUICK RESPONSE RIVERS SUCH AS THE GLOVER AND MOUNTAIN FORK RIVERS IN SOUTHEAST OKLAHOMA...COULD RISE RAPIDLY...INUNDATING LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE NORTH OF THE AREA TUESDAY AND TUESDAY NIGHT...BUT WILL RETURN TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.